Geometry & Topology, Vol. 2 (1998) Paper no. 8, pages 145--174.

Completions of Z/(p)-Tate cohomology of periodic spectra

Matthew Ando, Jack Morava, Hal Sadofsky

Abstract. We construct splittings of some completions of the Z/(p)-Tate cohomology of E(n) and some related spectra. In particular, we split (a completion of) tE(n) as a (completion of) a wedge of E(n-1)'s as a spectrum, where t is shorthand for the fixed points of the Z/(p)-Tate cohomology spectrum (ie Mahowald's inverse limit of P_{-k} smash SE(n)). We also give a multiplicative splitting of tE(n) after a suitable base extension.

Keywords. Root invariant, Tate cohomology, periodicity, formal groups

AMS subject classification. Primary: 55N22, 55P60. Secondary: 14L05.

DOI: 10.2140/gt.1998.2.145

E-print: arXiv:math.AT/9808141

Submitted to GT on 5 September 1997. (Revised 27 March 1998.) Paper accepted 17 August 1998. Paper published 17 August 1998.

Notes on file formats

Matthew Ando, Jack Morava, Hal Sadofsky
Department of Mathematics
Unversity of Virginia
Charlottesville, VA 22903

Department of Mathematics
The Johns Hopkins University
Baltimore, MD 21218

Department of Mathematics
University of Oregon
Eugene, OR 97403


GT home page

EMIS/ELibM Electronic Journals

Outdated Archival Version

These pages are not updated anymore. They reflect the state of 21 Apr 2006. For the current production of this journal, please refer to